MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 CD TOP; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CPS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 CD TOP; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has not indicated whether the product will be returned or not, to zimmer biomet for investigation.Additional requests have been sent to the customer.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the cps poly broke.Attempts have been made and no further information has been provided at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated.Visual evaluation of the returned device shows signs of repeated use and is fractured on medial side of post.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in previous investigation.It identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CPS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 CD TOP
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11728177
Report Number0001822565-2021-01165
Device Sequence Number4026231
Product Code OIY
UDI-Device Identifier00889024245471
UDI-Public(01)00889024245471(17)140422(10)62695297
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527600510
Device Lot Number62695297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age65 YR